MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CEMENTED STEM-15MM X 50MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CEMENTED STEM-15MM X 50MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5560-S-115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised.As reported: "pt.Presented with pain and limited range-of-motion due to fibrotic/scar tissue formation.The tibial components were revised in order to address joint-tightness in both the extension and flexion gaps.Altogether, the tibia-baseplate, stem, and corresponding insert were swapped out.The ts cone augment was not removed, it remains in-place.No complaints have been filed against the implants, and no further information is available." the patient was revised from a size 6 triathon baseplate and stem (implanted (b)(6) 2020) with a 6 x 9 mm ts insert (implanted (b)(6) 2020) to a size 5 triathlon baseplate and stem with a 5 x 9 mm ts insert.Spoke to rep: confirmed there are no allegations against the revised liner and that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
It was reported that the patient's left knee was revised.As reported: "pt.Presented with pain and limited range-of-motion due to fibrotic/scar tissue formation.The tibial components were revised in order to address joint-tightness in both the extension and flexion gaps.Altogether, the tibia-baseplate, stem, and corresponding insert were swapped out.The ts cone augment was not removed, it remains in-place.No complaints have been filed against the implants, and no further information is available." the patient was revised from a size 6 triathlon baseplate and stem (implanted on (b)(6) 2020) with a 6 x 9 mm ts insert (implanted on (b)(6) 2020) to a size 5 triathlon baseplate and stem with a 5 x 9 mm ts insert.Spoke to rep: confirmed there are no allegations against the revised liner and that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event:  an event regarding rom involving a triathlon stem was reported.  conclusion:  it was reported that the patient's left knee was revised for pain and limited range-of-motion due to fibrotic/scar tissue formation.Based on the information provided there is no indication or allegation that the device reported in this investigation contributed to the event and is therefore considered concomitant.The patient was revised from a size 6 triathlon baseplate and stem with a 6 x 9 mm ts insert to a size 5 triathlon baseplate and stem with a 5 x 9 mm ts insert.The stem was revised with a stem of the same catalog number: (5560-s-115).As the stem is assembled to the baseplate, the stem needs to be revised when the baseplate is to be revised.Thus, the stem is considered concomitant.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CEMENTED STEM-15MM X 50MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11029250
Report Number0002249697-2020-02689
Device Sequence Number3548814
Product Code MBH
UDI-Device Identifier07613327026702
UDI-Public07613327026702
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number5560-S-115
Device Catalogue Number5560-S-115
Device Lot Number0084104M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR